Dangers of Cold Syrup Abuse: How Overconsumption Can Lead to Acute Hepatitis

2023-10-14 02:49:23

(Picture/reproduced from Chen Rongjian’s FB)

A man in his 60s was found to have a habit of drinking cold syrup while he was in the hospital after undergoing appendicitis surgery. Although the doctor immediately warned the man not to drink such a large amount, he did not expect that after being discharged from the hospital, the man intensified his drinking. He not only drank with three meals, but also often drank between meals. As a result, the man suddenly lost consciousness and was sent to the hospital for emergency treatment. During the examination, it was found that the man’s liver index was close to 2000, which was already at the level of acute hepatitis.

Chen Rongjian, CEO of the Minimally Invasive Surgery Center of Min Seng General Hospital, recently posted on Facebook. The content stated that a male appendicitis patient in his 60s was discovered to have the habit of drinking cold syrup while he was in the hospital for observation. Although the man insisted that he drank it because he had a headache and drank it for a long time, the man’s son immediately complained, “No way! You drink it with three meals a day!”

Chen Rongjian said that many people are clinically dependent on cold syrup, but there are three ingredients in cold syrup that are not only easy to become addicted, but if taken in excess, they may even cause dizziness, weakness, drowsiness, etc., and in severe cases, even Auditory hallucinations, hallucinations. Therefore, Dr. Chen Rongjian immediately asked the patient to stop this habit immediately.

Half a year after the patient was discharged from the hospital, the patient was suddenly sent to the hospital because of unconsciousness. When Chen Rongjian arrived, he found that the man’s liver index was close to 2000, which was already at the level of acute hepatitis. After questioning, I learned that not only did the man not follow Chen Rongjian’s advice, but he went even further. He not only drank it with three meals, but also drank cold syrup whenever he felt uncomfortable between meals.

Chen Rongjian explained that acetaminophen, the ingredient in cold syrup, can cause drug-induced hepatitis if taken in large amounts. Later, he was admitted to the intensive care unit, and fortunately he was rescued. After that, he was referred to the psychiatric department for assistance.

Chen Rongjian also reminded that it does not mean that cold syrups cannot be taken at all if doctors prescribe them in the future. The key point is to follow the instructions of doctors and pharmacists and never overdose on your own!

1697327637
#man #unconscious #drinking #cold #syrup #rushed #hospital #liver #index #close #doctor #frightened #Life #CTWANT

Leave a Comment

This site uses Akismet to reduce spam. Learn how your comment data is processed.